Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Albany, NY

June 25, 2009Albany County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2009, 7:11 PM EDT for Albany County, Schoharie County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2009, 7:11 PM EDT (23:11 UTC)
Expired
Jun 25, 2009, 8:15 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 38 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:30 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 252311
SVRALY
NYC001-095-260015-
/O.NEW.KALY.SV.W.0041.090625T2311Z-090626T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
711 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 815 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF JEFFERSON...OR NEAR MARYLAND...AND MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON BY 725 PM EDT...
  SUMMIT BY 730 PM EDT...
  NORTH BLENHEIM BY 740 PM EDT...
  BREAKABEEN BY 745 PM EDT...
  MIDDLEBURGH BY 750 PM EDT...
  LIVINGSTONVILLE BY 755 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4262 7464 4266 7464 4271 7466 4272 7466
      4272 7452 4270 7404 4242 7413 4239 7455
      4242 7462 4252 7472
TIME...MOT...LOC 2312Z 269DEG 34KT 4252 7480

$$

JPV
2 follow-up statements
000 
WWUS51 KALY 252346
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
746 PM EDT THU JUN 25 2009

NYC001-095-260015-
/O.CON.KALY.SV.W.0041.000000T0000Z-090626T0015Z/
SCHOHARIE NY-ALBANY NY-
746 PM EDT THU JUN 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN ALBANY AND SCHOHARIE COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BREAKABEEN...OR 11 MILES SOUTH OF COBLESKILL...MOVING
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLINTON...WEST MIDDLEBURGH AND MIDDLEBURGH BY 755 PM EDT...
  HAWVERSVILLE...HUNTERSLAND AND LIVINGSTONVILLE BY 800 PM EDT...
  ZUCKS CORNERS BY 805 PM EDT...
  SOUTH BERNE...SHOEFELT CORNERS AND RENSSELAERVILLE BY 810 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4262 7464 4266 7464 4269 7465 4270 7463
      4270 7453 4270 7404 4242 7413 4239 7455
      4242 7462 4252 7472
TIME...MOT...LOC 2346Z 263DEG 32KT 4252 7442

$$

JPV
000 
WWUS51 KALY 260011
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT THU JUN 25 2009

NYC001-095-260021-
/O.EXP.KALY.SV.W.0041.000000T0000Z-090626T0015Z/
SCHOHARIE NY-ALBANY NY-
811 PM EDT THU JUN 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALBANY AND SCHOHARIE
COUNTIES WILL EXPIRE AT 815 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY EVENING FOR EAST CENTRAL NEW YORK.

LAT...LON 4262 7464 4266 7464 4269 7465 4270 7463
      4270 7453 4270 7404 4242 7413 4239 7455
      4242 7462 4252 7472
TIME...MOT...LOC 0011Z 263DEG 32KT 4255 7412

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:38 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 25, 5:38 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT THU JUN 25 2009

.SYNOPSIS...
A WEAK COLD FRONT...WHICH WAS JUST WEST OF LAKE ONTARIO...WILL
MOVE TOWARD OUR REGION TONIGHT...AND SLOWLY CROSS OUR
REGION OVERNIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CLUSTER OF ORGANIZED STORMS TRACKING EAST AND SOUTHEAST FROM BGM
AREA WILL TRACK SOUTH OF THE MOHAWK RIVER AND THROUGH THE
CATSKILLS...MID HUDSON VALLEY...TACONICS...SOUTHERN BERKSHIRES AND
NORTHWESTERN CT. A BIT MORE STABLE IN MID HUDSON
VALLEY...TACONICS...BERKSHIRES...TO NORTHWESTERN CT...AND ALSO A
SHALLOW MARINE LAYER...SEEN IN SURFACE WINDS...SO HOW FAR EAST THE
SEVERE CONVECTION GETS IS UNKNOWN.

PULSE SEVERE AIDED BY TERRAIN IN ADIRONDACKS CONTINUES...AND COULD
CONTINUE TO AFECT LAKE GEORGE AND SARATOGA REGIONS TO SOUTHERN VT
AND CAPITAL DISTRICT. SO...SEVERE THUNDERSTORM WATCH UNTIL 11 PM.

PREVIOUS DISCUSSION FOLLOWS...

CLUSTER OF STRONG/SEVERE CONVECTION CONTINUES TO TRACK SE THROUGH
WESTERN NY...AND WILL CONTINUE TO TRACK ALONG THE NY/PA
BORDER..PERHAPS THROUGH PARTS OF THE CATSKILLS THIS EVENING.
STEERING FLOW SEEN IN MORNING UPPER AIR DATA AND CURRENT AREA
RADAR VWP WIND DATA SHOWS CONVECTION WILL CONTINUE TO TRACK
SOUTHEAST INTO THIS EVENING. HIGHER DEW POINTS ADVECTING EAST
ALONG WITH THE LOW LEVEL THERMAL RIDGE. SOME ISOLATED TO
SCATTERED CONVECTION SEEN IN ADIRONDACKS NOW...AND ISOLATED TO
SCATTERED CONVECTION WILL CONTINUE WITH THIS DIFFUSE DEW POINT
BOUNDARY...ESPECIALLY INITIATING IN AREAS OF TERRAIN.

AS MID LEVEL AND UPPER LEVEL SYSTEM APPROACH...AS WELL AS A WEAK
COLD FRONT...STEERING FLOW WILL TURN MORE WEST AND WEST-SOUTHWEST
LATE THIS EVENING AND OVERNIGHT. CONVECTION IN GREAT LAKES
BEGINNING TO DEVELOP...AND SHOULD BECOME MORE SOLID WITH THE
INCREASED LOW LEVEL FORCING ALONG THE WEAK COLD FRONT...THEN
TRACK EAST...REACHING OUR WESTERN AREAS AROUND MIDNIGHT. SCATTERED
CONVECTION SHOULD TRACK EAST RESULTING IN SCATTERED CONVECTION
OVER THE ENTIRE AREA THROUGH THE EARLY MORNING HOURS...EXITING
AROUND OR SHORTLY AFTER SUNRISE. WORDING SMALL HAIL AND GUSTY
WINDS INTO FORECAST DUE TO THE CURRENT MODE OF CONVECTION...AND
LOW LEVEL THERMAL/DEW POINT RIDGE IN THE AREA OVERNIGHT. LOWS
TONIGHT IN THE 60S TO NEAR 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
STRENGTHENING UPPER IMPULSE TRACKS OUT OF THE GREAT LAKES...AND
COOLING AT THE BOUNDARY LAYER TIGHTENS THE BOUNDARY LAYER THERMAL
GRADIENT...CONTRIBUTING TO ENOUGH FRONTOGENESIS TO INITIATE NEW
CONVECTION IN THE CATSKILLS...TO SOUTHERN CAPITAL DISTRICT AREA TO
NORTHERN BERKSHIRES AND POINTS SOUTH. SOME SCATTERED CONVECTION IN
THE TERRAIN OF THE ADIRONDACKS AND GREEN MOUNTAINS AS WELL WITH
SOME LINGERING INSTABILITY AND MOISTURE. DEPENDING ON THE DEGREE
OF CONVECTIVE DEBRIS...HIGHS GENERALLY IN THE 80S...COOLER IN
HIGHER ELEVATIONS. SURFACE WINDS WILL SHIFT TO LIGHT NORTHWEST
DURING THE DAY...WHICH SUGGESTS AT LEAST SOME SUNSHINE PERIODS
DURING THE DAY. SOME POTENTIAL FOR SEVERE THUNDERSTORMS...SO
WORDING SMALL HAIL AND GUSTY WINDS FOR NOW. CONVECTION LINGERS IN
SOUTHERN AND EASTERN AREAS DURING THE EVENING.

BOUNDARY LAYER WIND SHIFT AND BETTER BOUNDARY LAYER COOLING TRACKS
THROUGH THE REGION LATER FRIDAY NIGHT AND THROUGH THE DAY
SATURDAY...WITH CONTINUED SCATTERED CONVECTION. HOWEVER...WITH THE
WEST BOUNDARY LAYER FLOW TURNING TO NORTH AND NORTHWEST...SOME
BREAKS IN THE CLOUDS FRIDAY NIGHT...AND PERIODS OF CLOUDS AND SUN
SATURDAY. HIGHS SATURDAY IN THE 80S...COOLER AGAIN IN HIGHER
ELEVATIONS.

SOME SHORT WAVE UPPER RIDGING AHEAD OF THE NEXT DEVELOPING UPPER
LOW APPROACHING FROM THE WESTERN GREAT LAKES LATER SATURDAY AND
SATURDAY NIGHT. SO...LESSENING COVERAGE TO ISOLATED SHOWERS AT
BEST LATER SATURDAY AND SATURDAY NIGHT. LOWS SATURDAY NIGHT IN THE
UPPER 50S TO 60S. APPROACHING UPPER LOW BRINGS MORE CLOUDS AND
INCREASING COVERAGE OF SHOWERS SUNDAY...BUT AGAIN...SOME PERIODS
OF CLOUDS AND SUN WILL ALLOW TEMPERATURES TO REACH THE 70S TO
LOWER 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED FCST FEATURES A VERY SHOWERY AND UNSETTLED PATTERN WITH
A PAIR OF CUTOFF LOWS IMPACTING THE FORECAST AREA.  CSTAR RESEARCH
ON WARM SEASON CUTOFF LOWS HAVE SHOWN THESE FEATURES TO BE VERY
PESKY AND TROUBLESOME IN TERMS OF GETTING THE SENSIBLE WEATHER
RIGHT.

THE FIRST H500 CUTOFF/CLOSED CIRCULATION SHIFTS EASTWARD OFF THE NEW
ENGLAND COAST SUNDAY NIGHT.  HOWEVER...ANOTHER CUTOFF LOW MOVES INTO
THE WRN-NRN GREAT LAKES REGION MONDAY MORNING BASED ON THE GFS/CAN
GGEM/ECMWF/GEFS MONDAY MORNING.  THIS LOOKS POTENTIALLY TO BE A
CLASSIC GREAT LAKES CUTOFF LOW FROM THE CSTAR RESEARCH...WHERE IT
SLOWLY CHURNS E/SE ACROSS THE GREAT LAKES REGION...AND INTO THE
UPPER MID ATLANTIC REGION INTO THE MID WEEK.  MONDAY SHOULD START
OUT FAIRLY DRY...BUT THE FIRST IMPULSE TIED TO THE CUTOFF...AND THE
OCCLUDED BOUNDARY IN CONNECTION TO THE DOWNSTREAM ONE COULD TRIGGER
SOME PM SHOWERS.  THE GFS DOESN/T PROG TOO MUCH INSTABILITY...WE
KEPT THUNDER OUT FOR NOW.

TUESDAY THRU WEDNESDAY...EACH DAY A VORT MAX ROTATING AROUND THE
CUTOFF WILL MOVE THROUGH THE FCST AREA.  THE GFS HAS LIFTED INDICES
OF -1 TO -3C TUE PM...AND -1C TO -5C ON WED OVER THE BULK OF THE
FCST AREA.  THE SURFACE BASED INSTABILITY EACH DAY IS IN THE
500-1000 J/KG RANGE...AND THE MID LEVEL LAPSE RATES ARE NOT SUPER
STEEP YET /AROUND 6C/KM/ DESPITE THE COLD POOL ALOFT. IT IS DAYS 5
AND 6...SO THESE MAY BE UNDERDONE A LITTLE THAT FAR OUT.  WE WILL
CONTINUE TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
HAZARDOUS WEATHER OUTLOOK.  THE CONVECTION WILL BE TIED TO THE
DIURNAL HEATING...SO WE KEPT THE THUNDER CHANCES IN THE GRIDS NOON
TO MIDNIGHT.  PRECIPITABLE WATER VALUES WILL BE RUNNING A BIT HIGH
IN THE 1-1.5 INCH RANGE...SO SOME HEAVY DOWNPOURS WITH THESE PWATS
ABOUT A STANDARD DEVIATION ABOVE NORMAL WILL ALSO BE POSSIBLE.

THURSDAY...THERE WILL STILL BE A CHANCE OF SHOWERS WITH THE CUTOFF
LOW LIKELY SOMEWHERE OVER NY/PA...POTENTIALLY LIFTING NORTHEAST INTO
NRN NEW ENGLAND AND SOUTHERN QUEBEC.  HOWEVER...ANOTHER DISTURBANCE
MOVING THROUGH THE LONGWAVE TROUGH UPSTREAM...MAY KEEP THE UNSETTLED
WEATHER THROUGH THE ENTIRE WORK WEEK.

OVERALL...TEMPS LOOK LIKE THEY WILL BE SLIGHTLY BELOW NORMAL WITH
GENERALLY H850 VALUES OF 10-12C WITH HIGHS IN THE 70S TO L80S...AND
LOWS IN THE 50S TO L60S ACROSS THE FCST AREA. PCPN DUE TO THE CUTOFF
LOOKS LIKE IT WILL BE ABOVE NORMAL.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
AS OF 125 PM EDT...CONDITIONS REMAIN VFR...WITH JUST SOME HIGH
CLOUDS STREAMING EASTWARD...AND SOME PATCHY LOWER CLOUDS JUST S/E OF
KPOU. MUCH OF THE AFTERNOON WILL FEATURE A CONTINUATION OF VFR
CONDITIONS. HOWEVER...WE WILL NEED TO WATCH THE MOVEMENT/DEVELOPMENT
OF TSTMS...CURRENTLY ONGOING ACROSS EXTREME WESTERN NYS. SOME OF
THESE COULD GRAZE AT LEAST SOUTHERN TAF SITES AFTER 22Z/25...WITH
ADDITIONAL ISOLATED SHOWERS/TSTMS POSSIBLE FURTHER N CLOSER TO
00Z/26. MORE WIDESPREAD SHOWERS/TSTMS ARE POSSIBLE AFTER
SUNSET...INTO THE OVERNIGHT HOURS...AS A WARM FRONT GRADUALLY SHIFTS
NE INTO THE REGION...AND A COLD FRONT SLOWLY APPROACHES FROM THE NW.
SHOWERS AND TSTMS MAY LINGER INTO AT LEAST MIDDAY FRI...ESP AT KALB
AND KPOU...AS THE AFOREMENTIONED COLD FRONT ONLY SLOWLY CREEPS E.
ANY TSTMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAIN...STRONG WIND GUSTS...AND POSSIBLY HAIL.

OUTSIDE OF ANY TSTMS...WE EXPECT AT LEAST MVFR VSBYS OVERNIGHT WITH
THE INCREASING HUMIDITY LEVELS.

WINDS WILL GENERALLY REMAIN FROM THE S TO SE THIS AFTERNOON...WITH
SPEEDS INCREASING TO 5-10 KT AT KGFL AND KALB...AND GENERALLY LESS
THAN 5 KT AT KPOU. LIGHT S TO SE WINDS WILL CONTINUE TONIGHT...THEN
BECOME SW...THEN W TO NW BY LATE FRI MORNING AT 5-10 KT.

OUTLOOK...
FRI...VFR/MVFR. CHC TSRAS...ESPECIALLY NEAR KPOU.
SAT-WED...VFR/MVFR...SCATTERED SHOWERS/TSTMS.

&&

.FIRE WEATHER...
WARM AND HUMID CONDITIONS EXPECTED TOMORROW AND SATURDAY. THE
THUNDERSTORM THREAT WILL INCREASE THROUGH MUCH OF THE NIGHT AND
THROUGH TOMORROW. A COLD FRONT WILL MOVE ACROSS THE REGION LATER
ON TOMORROW.

THE WIND TODAY WILL BE LIGHT SOUTHERLY TONIGHT AND EARLY
TOMORROW...TURNING WEST TO NORTHWEST 5-15 MPH BY LATE FRIDAY.
WINDS WILL BE LIGHT NORTHWEST TOMORROW NIGHT...AND NORTH TO
NORTHWEST AT 10 TO 20 MPH SATURDAY.

RH VALUES WILL INCREASE TO NEAR 100 PERCENT TONIGHT AND DROP ONLY
TO ABOUT 40-55 PERCENT TOMORROW. H VALUES WILL INCREASE TO NEAR
100 PERCENT AGAIN TOMORROW TONIGHT AND DROP ONLY TO ABOUT 50 TO 70
PERCENT SATURDAY.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION
OVERNIGHT...FIRST AFFECTING AREAS MAINLY FROM ALBANY N AND W...THEN
SPREADING TO AREAS NEAR AND S/E OF ALBANY BY FRI MORNING...AND
LINGERING INTO THE EARLY/MID AFTERNOON HOURS. SOME OF THESE TSTMS
MAY PRODUCE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO MINOR
FLOODING WITHIN LOW LYING...POOR DRAINAGE AND URBAN AREAS.
OTHERWISE...ALTHOUGH MINOR RISES ARE POSSIBLE ON LARGER STEM
RIVERS...WE DO NOT ANTICIPATE SIGNIFICANT RISES AT THIS TIME.
HOWEVER...SHOULD ANY TSTM CLUSTERS DEVELOP AND TRAIN ACROSS ANY
PARTICULAR AREA...MORE SIGNIFICANT RISES COULD OCCUR.

ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL CONTINUE OVER THE
WEEKEND AS AN UPPER LEVEL LOW REMAINS NEARBY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

NEAR TERM...NAS
Hazardous weather outlook, Jun 25, 5:56 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT THU JUN 25 2009

CTZ001-013-MAZ001-025-VTZ014-015-260300-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN WINDHAM-EASTERN WINDHAM-
556 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...WITH
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN
AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST
AT 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40
MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE
MOVING EAST TO SOUTHEAST AT 25 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>040-042-082-083-260300-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN FULTON-SOUTHEAST WARREN-
556 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SOUTHERN ADIRONDACKS.

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT...WITH
FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN
AND SMALL HAIL. THE THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST
AT 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40
MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE
MOVING EAST TO SOUTHEAST AT 25 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ041-043-047>054-058>061-063>066-084-VTZ013-260300-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-
556 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...
SCHOHARIE VALLEY...LAKE GEORGE AND SARATOGA REGIONS...EASTERN
CATSKILLS...MID HUDSON VALLEY AND TACONICS OF NEW YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT A FEW OF WHICH COULD
BECOME SEVERE. MOST OF THE THUNDERSTORMS WILL CONTAIN FREQUENT
LIGHTNING...GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND SMALL
HAIL. A FEW OF THE THUNDERSTORMS COULD CONTAIN WINDS GREATER THAN
58 MPH AND HAIL THREE QUARTERS OF AN INCH OR LARGER. THE
THUNDERSTORMS WILL BE MOVING EAST TO SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SATURDAY...WITH FREQUENT LIGHTNING...GUSTY WINDS TO 40
MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORMS WILL BE
MOVING EAST TO SOUTHEAST AT 25 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 3:56 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT THU JUN 25 2009

NYZ042-083-252045-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
356 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM IN CENTRAL AND SOUTHEAST WARREN COUNTY...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF LAKE LUZERNE CAMPGROUND...OR ABOUT 7 MILES
SOUTHWEST OF WARRENSBURG...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF WARRENSBURG BY 420 PM EDT
LAKE LUZERNE CAMPGROUND BY 430 PM EDT
LAKE GEORGE VILLAGE BY 445 PM EDT

ONE HALF TO ONE INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF TIME
WITH THIS STORM. PONDING OF WATER ON ROADS AND POOR DRAINAGE AREAS
WILL OCCUR.

JPV
Special weather statement, Jun 25, 5:47 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
547 PM EDT THU JUN 25 2009

NYZ042-043-252230-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-
547 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM IN EXTREME NORTHEAST WARREN AND EXTREME
NORTHERN WASHINGTON COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...AND A PERIOD OF HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR HAGUE...OR ABOUT 11 MILES NORTHWEST OF WHITEHALL...AND MOVING
SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
HULETTS LANDING BY 555 PM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

JPV
Special weather statement, Jun 25, 6:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT THU JUN 25 2009

NYZ041-043-083-084-252300-
NORTHERN SARATOGA NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
622 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM IN SOUTHEAST WARREN...WEST CENTRAL
WASHINGTON...AND EXTREME NORTHEAST SARATOGA COUNTIES...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN.
THIS STORM WAS LOCATED NEAR WEST GLENS FALLS...OR ABOUT OVER LAKE
GEORGE VILLAGE...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST GLENS FALLS BY 630 PM EDT
GLENS FALLS BY 640 PM EDT
HUDSON FALLS AND FORT EDWARD BY 655 PM EDT

JPV
Special weather statement, Jun 25, 6:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT THU JUN 25 2009

NYZ038-252315-
SOUTHERN HERKIMER NY-
628 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM IN THE SAWTOOTH AREA OF EXTREME SOUTHERN
HERKIMER COUNTY...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND A PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WEST WINFIELD...OR ABOUT 15 MILES SOUTHWEST OF ILION...AND MOVING
SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHWEST OF CEDARVILLE BY 635 PM EDT

JPV
Special weather statement, Jun 25, 7:00 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EDT THU JUN 25 2009

NYZ084-252345-
SOUTHERN WASHINGTON NY-
700 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM IN CENTRAL WASHINGTON COUNTY...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN.
THIS STORM WAS LOCATED NEAR HUDSON FALLS...AND MOVING SOUTHEAST AT
15 MPH.

THE THUNDERSTORM WILL BE NEAR...
DUNHAM BASIN AND SMITHS BASIN BY 705 PM EDT
ADAMSVILLE AND DURKEETOWN BY 715 PM EDT
NORTH ARGYLE AND ARGYLE BY 725 PM EDT
GOOSE ISLAND BY 735 PM EDT
BELCHER BY 740 PM EDT
COSSAYUNA BY 745 PM EDT

JPV
Special weather statement, Jun 25, 7:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
703 PM EDT THU JUN 25 2009

NYZ063-064-252345-
EASTERN ULSTER NY-WESTERN ULSTER NY-
703 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM IN EXTREME SOUTHERN ULSTER COUNTY...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND A PERIOD OF HEAVY RAIN.
THIS STORM WAS LOCATED 6 MILES WEST OF ELLENVILLE...AND MOVING
SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 715 PM EDT
WALLKILL BY 740 PM EDT
PLATTEKILL AND 6 MILES SOUTHWEST OF MODENA BY 745 PM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:57 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer63 min
Jun 25, 4:30 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington60 min
Jun 25, 4:33 PM EDTSevere Thunderstorm WarningALYWarren, Washington72 min
Jun 25, 4:40 PM EDTAreal Flood AdvisoryALYWarren3 hr
Jun 25, 5:25 PM EDTSevere Thunderstorm WarningALYWarren65 min
Jun 25, 6:06 PM EDTFlash Flood WarningALYWarren2 hr

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.